MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA ID; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA ID; POWERED LASER SURGICAL INSTRUMENT
Model Number M006R8403910
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: approximated to (b)(6) 2021 based on the date the manufacturer became aware of the event.The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on october 26, 2021 that a flexiva id 200 laser fiber was to be used in a procedure performed on an unknown date.During the procedure, the laser fiber tip was noted broken upon opening the package.There were no patient complications reported as a result of this event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Additional Manufacturer Narrative
Block b3: approximated to october 01, 2021 based on the date the manufacturer became aware of the event.Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: medical device problem code a0501 captures the reportable event of fiber tip detached.Block h10: investigation results the returned flexiva id 200 laser fiber was analyzed, and a visual evaluation noted that it was returned in one piece.The piece measured 316.5 cm from the distal tip to proximal end of the sma connector.The exposed glass tip was intact, with no damages, and measured 4 mm.Light from the sma connector was bright and round, indicating no fractures within the connector.No other problems with the device were noted.The reported event was not confirmed.Based on all gathered information and the results of the product analysis, the complaint investigation conclusion code selected is no problem detected, which indicates the device complaint or problem cannot be confirmed.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that a flexiva id 200 laser fiber was to be used in a procedure performed on an unknown date.During the procedure, the laser fiber tip was noted broken upon opening the package.There were no patient complications reported as a result of this event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.

Brand Name
FLEXIVA ID
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
COHERENT INCORPORATED
5100 patrick henry drive
santa clara CA 95054
Manufacturer Contact
carol morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key12819863
Report Number3005099803-2021-05878
Device Sequence Number20267985
Product Code GEX
UDI-Device Identifier08714729963752
UDI-Public08714729963752
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM006R8403910
Device Catalogue Number69269
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/26/2021
Supplement Date Received by Manufacturer12/17/2021
Initial Report FDA Received Date11/16/2021
Supplement Report FDA Received Date01/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown